Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 15, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 20, 2010, 4:07 PM EDT for Charlotte County, Lee County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2010, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 20, 2010, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 119 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:07 PM EDT | HAIL 0.25 | 3 Nnw North Fort Myers, FL | WAS ONGOING IN NORTH FORT MYERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WFUS52 KTBW 202007
TORTBW
FLC015-071-202030-
/O.NEW.KTBW.TO.W.0015.100620T2007Z-100620T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
407 PM EDT SUN JUN 20 2010
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CHARLOTTE COUNTY IN FLORIDA.
NORTHERN LEE COUNTY IN FLORIDA.
* UNTIL 430 PM EDT
* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 6 MILES WEST OF NORTH FORT MYERS...OR 9 MILES NORTH OF CAPE
CORAL...MOVING NORTHWEST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
NORTH FORT MYERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
&&
LAT...LON 2659 8206 2664 8208 2664 8207 2666 8210
2668 8209 2670 8210 2674 8208 2681 8207
2686 8192 2665 8187 2664 8187
TIME...MOT...LOC 2007Z 157DEG 17KT 2671 8200
$$2 follow-up statements
852
WWUS52 KTBW 202022
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
422 PM EDT SUN JUN 20 2010
FLC015-071-202030-
/O.CON.KTBW.TO.W.0015.000000T0000Z-100620T2030Z/
CHARLOTTE FL-LEE FL-
422 PM EDT SUN JUN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHERN
LEE AND SOUTHERN CHARLOTTE COUNTIES...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. LOCATED 7 MILES WEST OF NORTH FORT MYERS...OR
10 MILES NORTH OF CAPE CORAL...MOVING NORTHWEST AT 10 MPH.
THE TORNADO WILL BE NEAR...
NORTH FORT MYERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2659 8206 2664 8208 2664 8207 2666 8210
2668 8209 2670 8210 2674 8208 2681 8207
2686 8192 2665 8187 2664 8187
TIME...MOT...LOC 2022Z 151DEG 7KT 2673 8201
$$906
WWUS52 KTBW 202032
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
432 PM EDT SUN JUN 20 2010
FLC015-071-202041-
/O.EXP.KTBW.TO.W.0015.000000T0000Z-100620T2030Z/
CHARLOTTE FL-LEE FL-
432 PM EDT SUN JUN 20 2010
...THE TORNADO WARNING FOR NORTHERN LEE AND SOUTHERN CHARLOTTE
COUNTIES HAS EXPIRED...
THE STORM WILL CONTINUE TO PRODUCE NON-SEVERE WEATHER OVER...
NORTH FORT MYERS.
DOPPLER RADAR NO LONGER INDICATES ROTATION WITH THIS STORM. HOWEVER
THE STORM WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY
RAIN...AND SMALL HAIL UNTIL IT FULLY DISSIPATES.
LAT...LON 2659 8206 2664 8208 2664 8207 2666 8210
2668 8209 2670 8210 2674 8208 2681 8207
2686 8192 2665 8187 2664 8187
TIME...MOT...LOC 2022Z 151DEG 7KT 2673 8201
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 20, 12:48 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 20, 12:48 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1248 PM EDT SUN JUN 20 2010 ...ISOLATED WIND DAMAGE POSSIBLE THIS AFTERNOON AND EARLY EVENING... .SHORT TERM (TONIGHT THROUGH TUESDAY)... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE AFTERNOON GOES ON BUT RAIN CHANCES SHOULD DECREASE TO 30 PERCENT AFTER 8 PM AS SUN BEGINS TO SET. STEEP LOW LEVEL LAPSE RATES AND MOIST ATMOSPHERE MAY LEAD TO ISOLATED WET MICROBURTS WITH DAMAGING WIND. SURFACE HIGH PRESSURE RIDGE AXIS TO MOVE NORTH OVERNIGHT WITH EASTERLY LOW LEVEL FLOW THROUGH TUESDAY. EASTERLY LOW LEVEL FLOW FAVORS HIGHEST CHANCES OF RAIN ALONG THE GULF COAST COUNTIES WITH LESSER CHANCES FOR INLAND COUNTIES. TROPICAL WAVE OVER HISPANIOLA IS FORECAST TO MOVE WESTWARD AND REMAIN SOUTH OF FLORIDA. HIGH PRESSURE RIDGE CENTERED OVER EAST TEXAS WILL EXPAND EASTWARD INTO THE ATLANTIC THE NEXT TWO DAYS. WEAK TROUGHINESS OVER AREA TO MOVE/SAG INTO SOUTHWEST GULF OF MEXICO. BY TUESDAY WE WILL SEE A RETURN TO CLIMATOLOGICAL RAIN CHANCES AND SLIGHTLY ABOVE NORMAL TEMPERATURES. .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... VERY LITTLE CHANGE TO THE EXTENDED PERIOD FORECAST AT THIS TIME. THE PERIOD WILL BEGIN WITH STRONG 500 MB RIDGING ACROSS THE SOUTHERN CONUS...CENTERED ACROSS THE LOWER MISSISSIPPI VALLEY...THUS PROVIDING A RATHER DEEP EASTERLY FLOW TO THE AREA. SURFACE RIDGING WILL BE OVER THE ATLANTIC OCEAN AND PROVIDE A SOUTHEASTERLY SURFACE WIND. WHICH WILL BE A TYPICAL SUMMER PATTERN. AS THE 500 MB RIDGE REMAINS AROUND 596 DM...HIGH TEMPERATURES SHOULD REMAIN ABOVE NORMAL AND IN THE MIDDLE 90S INLAND AND NEAR 90 ON THE COAST. AFTERNOON WEST COAST SEABREEZES WILL DEVELOP AND THE EAST COAST SEABREEZE SHOULD INTERACT WITH THEM TO PROVIDE SCATTERED STORM COVERAGE EACH DAY. PWATS WILL REMAIN HIGH IN THE EASTERLY FLOW. EARLIER PROGS OF AN EASTERLY WAVE IN THE LONG TERM TIME PERIOD HAVE DISAPPEARED AS THE GFS NOW SHOWS NO SIGNIFICANT SYSTEMS TO IMPACT THE AREA AND SO A CLIMATOLOGICAL APPROACH TO POPS WAS USED. && .AVIATION.. GENERALLY A VFR PATTERN...BUT SHRA AND TSRA WILL CREATE LOCALLY MVFR CONDITIONS THIS AFTERNOON AND THROUGH 00Z. CLEARING SKIES WILL RETURN OVERNIGHT WITH VFR THROUGH THE END OF THE PERIOD. && .MARINE...WINDS INTO TUESDAY TO BE 10 KNOTS OR LESS WITH SEAS 1 TO 2 FT THROUGH TUESDAY. PRESSURE GRADIENT BEGINS TO INCREASE TUESDAY NIGHT WITH WINDS OF 15 KNOTS AND SEAS 3 TO 4 FEET FOR THE REST OF THE WEEK. && .FIRE WEATHER...CONDITIONS TO REMAIN BELOW CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 91 77 92 / 30 50 20 30 FMY 74 92 75 93 / 20 50 20 30 GIF 74 92 75 93 / 30 50 20 30 SRQ 74 91 75 93 / 30 50 20 30 BKV 72 91 72 92 / 30 50 20 40 SPG 79 91 79 91 / 30 50 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...72/NOAH LONG TERM/AVIATION...35/JOHNSON
Hazardous weather outlook, Jun 20, 5:30 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT SUN JUN 20 2010 FLZ039-042-043-048>052-055>057-060>062-065-202100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 530 AM EDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS OVER THE COASTAL WATERS EARLY THIS MORNING ARE EXPECTED TO FORM ONSHORE AS THE SEA BREEZE DEVELOPS LATER THIS MORNING. THE STORMS WILL THEN BECOME SCATTERED TO NUMEROUS THIS AFTERNOON AS THE SEA BREEZE MOVES FURTHER INLAND AND CONTINUE INTO THE EVENING. THE PRIMARY HAZARDS FROM THE STORMS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL THAT COULD CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. A FEW OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. REMEMBER... IF YOU CAN HEAR THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. ...EXCESSIVE HEAT IMPACT... ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. TEMPERATURES WILL CLIMB INTO THE UPPER 80S ALONG THE COAST TO THE LOWER 90S INLAND AND WHEN COMBINED WITH THE HUMIDITY WILL PRODUCE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. IF YOU MUST BE OUTDOORS FOR ANY LENGTH OF TIME TODAY...DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING...AND RESERVE STRENUOUS EXERCISE FOR THE EARLY MORNING OR EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL CONTINUE TO BE THE PRIMARY HAZARDS WITH THESE STORMS. ...EXCESSIVE HEAT IMPACT... THE COMBINATION OF AFTERNOON TEMPERATURES IN THE UPPER 80S TO LOWER 90S WITH THE HUMID CONDITIONS WILL CONTINUE TO PRODUCE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
In the hours before
Special weather statement, Jun 20, 2:21 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT SUN JUN 20 2010
FLZ052-201900-
POLK-
221 PM EDT SUN JUN 20 2010
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR LAKE ALFRED...OR NEAR HAINES CITY...MOVING NORTHEAST AT
15 MPH...WILL AFFECT WINTER HAVEN...WAHNETA...LAKE ALFRED AND
INWOOD...UNTIL 300 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2792 8169 2806 8185 2827 8166 2827 8157
2825 8155 2819 8151 2815 8151 2814 8146
2813 8146
TIME...MOT...LOC 1821Z 220DEG 14KT 2808 8169Special weather statement, Jun 20, 3:23 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
323 PM EDT SUN JUN 20 2010
FLZ043-052-202000-
POLK-SUMTER-
323 PM EDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
SUMTER AND NORTHWESTERN POLK COUNTIES FOR A STRONG THUNDERSTORM WITH
HAIL AND STRONG WIND GUSTS VALID UNTIL 400 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 14 MILES SOUTH OF THE GREEN SWAMP...OR 10
MILES SOUTHEAST OF ZEPHYRHILLS...MOVING NORTH AT 15 MPH WILL CROSS
U.S. 98 MAINLY AFFECTING THE GREEN SWAMP.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2809 8191 2817 8206 2818 8211 2826 8209
2826 8206 2838 8206 2847 8203 2844 8194
2835 8195 2835 8187 2836 8186 2836 8184
2836 8183
TIME...MOT...LOC 1919Z 193DEG 11KT 2819 8202Special weather statement, Jun 20, 3:54 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
354 PM EDT SUN JUN 20 2010
FLZ062-065-202045-
CHARLOTTE-LEE-
354 PM EDT SUN JUN 20 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL LEE AND
CENTRAL CHARLOTTE COUNTIES FOR A STRONG THUNDERSTORM WITH STRONG WIND
GUSTS VALID UNTIL 445 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR WHISKEY CREEK...OR NEAR FORT
MYERS...MOVING NORTH AT 15 MPH WILL AFFECT WHISKEY CREEK...PAGE
PARK-PINE MANOR...FORT MYERS VILLAS AND FORT MYERS.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2646 8187 2667 8209 2671 8210 2677 8207
2680 8208 2681 8206 2687 8206 2689 8211
2692 8211 2695 8208 2692 8217 2680 8214
2678 8216 2702 8224 2702 8162
TIME...MOT...LOC 1954Z 165DEG 14KT 2662 8191The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:21 PM EDT | Special Weather Statement | TBW | Polk | 39 min |
| Jun 20, 3:23 PM EDT | Special Weather Statement | TBW | Polk | 37 min |
| Jun 20, 3:54 PM EDT | Special Weather Statement | TBW | Charlotte | 51 min |
| Jun 20, 4:23 PM EDT | Special Marine Warning | TBW | 52 min | |
| Jun 20, 4:32 PM EDT | Special Weather Statement | TBW | Charlotte | 43 min |
| Jun 20, 5:24 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee | 66 min |
| Jun 20, 6:02 PM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pasco, Pinellas | 88 min |
| Jun 20, 7:04 PM EDT | Special Weather Statement | TBW | Citrus, Hernando | 56 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.